MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.5 HEALIXADV BR ANC PCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US 4.5 HEALIXADV BR ANC PCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 223128
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Injury (2348); Not Applicable (3189)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported by affiliate via complaint submission tool that after inserting implant and removing the sutures from the slider unit.X1 suture from anchor noted to be already dislodged.Decision made by surgeon to remove suture anchor.Upon removal, noted anchor to be broken-as shown in the picture attached.There was a surgical delay of 10 minutes.There were no adverse consequences to the patient.The device was discarded.Additional information provided by the affiliate reported fragments were not generated but a new bone hole was needed.It was reported the procedure was completed successfully with another like device and patient harm was not reported.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary = according to the information provided, it was reported that after inserting implant and removing the sutures from the slider unit.X1 suture from anchor noted to be already dislodged.Decision made by surgeon to remove suture anchor.Upon removal, noted anchor to be broken.The complaint device is not being returned since it was discarded., therefore unavailable for a physical evaluation.However, a photo was provided.Upon visual inspection of the photo, observations reveals that the anchor was broken near the distal part but is held in place by suture.Also, it was noticed that the anchor is off the inserter.Finally, it was found blood residues along the anchor.The photo provide evidence of the failure reported into device, therefore the complaint reported can be confirmed.The possible root cause can be attributed to excessive force being exerted while remove the suture with metal instruments.Hands on analysis should provide more evidence to be able to discern a specific root cause a manufacturing record evaluation was performed for the finished device lot number:5l80227, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
4.5 HEALIXADV BR ANC PCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10580994
Report Number1221934-2020-02730
Device Sequence Number436504
Product Code MAI
UDI-Device Identifier10886705024803
UDI-Public10886705024803
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K133794
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number223128
Device Catalogue Number223128
Device Lot Number5L80227
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer09/27/2020
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date09/28/2020
Patient Sequence Number1